Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Been under epilepsy medication since 20 years. Causing side effects. Reduce medicine intake now?

i have been under epilepsy medication for 20 years now, how do i reduce the intake of tablets now since its affecting me at my work place(side effects like drowsiness, heaviness in the head),i am not having big siezeres though. Medicines which i am taking currently are as follows. encorate chrono - 200mg 1-0-1 fricium 0-0-1 Please suggest me how do i come out of these medicines asap. Thanks and Regards Santosh
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

All patients, who are seizure-free for at least three years, should be given a chance to come off the anti-epileptic drugs. However, after stopping the medicines, about 15% patients may have seizure recurrence.

In your case, brain imaging and EEG should be done. If they are both normal, the medicines should be gradually decreased and stopped over a period of three to six months. This should be done under medical supervision.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor